overdosing on cocaine

Cocaine is often mixed with strong and dangerous opioids, such as fentanyl, that can increase your risk of accidental overdose. Although she had injected cocaine in the past, her tolerance may have been lower when she overdosed because she had just been released from jail. She injected a gram and a half of what she called the purest cocaine she’d ever seen. The method of ingestion, a person’s tolerance, and the purity of the drug all play a role in how much cocaine leads to an overdose. Drug tolerance increases the risk of taking a toxic amount of cocaine. If someone is showing signs of a cocaine overdose, get help right away.

Call immediately or take them to the nearest emergency room. If you suspect someone has overdosed on cocaine, call 911 immediately or take them to your nearest emergency department. The only guaranteed way to prevent an overdose is to avoid using cocaine. Doctors don’t have medicine that can reverse the effects of a cocaine overdose. A cocaine antidote has been studied in mice, according to a 2016 article published in the journal Bioorganic & Medicinal Chemistry Letters. If you believe someone has overdosed on cocaine, call 911 immediately.

If you or a loved one is ready to break free from addiction and put an overdose behind you, The Recovery Village is here to help. Our nationwide facilities provide high-quality, evidence-based care to those who need it most. Intake coordinators are available 24 hours a day, seven days a week to take your call. The Recovery Village has nationwide facilities to help people overcome cocaine addictions.

Cocaine overdose can lead to severe and potentially life-threatening conditions. Recognizing the symptoms of a cocaine overdose is crucial for timely intervention. Emergency responders can help save the life of a person who is overdosing on cocaine. The amount of cocaine that can cause an overdose fluctuates based on several factors. Depending on a person’s tolerance and the purity of the cocaine, less than a gram can cause a fatal overdose. But someone with a high tolerance can consume multiple grams of cocaine, according to the University of Arizona.

Cocaine Tolerance

Long-term use leads to tolerance, meaning the body needs more cocaine to feel the same effects as before. If you or someone around you is experiencing a cocaine overdose, it’s important to call 911 or local emergency services. If you believe you are witnessing or experiencing an overdose, seek emergency medical care as soon as possible. Beyond these mood and movement symptoms, an overdose can be recognized by chest pain, an elevated heart rate, twitching, and headaches.

  1. Unfortunately, many of the symptoms of a cocaine overdose go unacknowledged because the euphoria creates a façade of safety.
  2. People who overdose report feeling like they were trembling or shaking.
  3. Calling 911 is the only way to make sure you can save a person’s life.
  4. That’s why we have a comprehensive set of treatment providers and don’t charge for inclusion.
  5. Dangerous side effects include rapid heart rate, irregular heartbeat, high blood pressure, and narrowed coronary arteries.
  6. If someone is showing signs of a cocaine overdose, get help right away.

Medical professionals will manage symptoms and work to stabilize the person’s condition. Depending on the situation, treatment for cocaine overdose9 the alcohol-depression connection includes oxygen support, blood pressure medication, CPR, and more. Currently, there’s no medication to reverse a cocaine overdose.

How to Prevent Cocaine Overdose

During this time, you live on-site in a therapeutic environment away from triggers. Daily schedules are usually an intensive mix of therapies, recovery activities, and downtime. Quick action and professional medical care can save someone’s life. The number of deaths from cocaine increased from 15,883 to 24,486 (almost 54%) between 2019 and 2021.

An Arlington-based rehab with luxurious accommodations offering high-quality addiction and co-occurring disorder treatment in a comfortable environment. A countryside center providing medically supervised detox, residential treatment, and aftercare connections with a focus on trauma and early recovery. Cocaine overdose can cause seizures, which involve shaking and convulsions. If the case is severe, the blood vessels narrow, increasing the risk of a stroke. When the ambulance arrives, tell the paramedics about your symptoms and about your cocaine use.

When users do not realize the amount they’ve put into their bodies already, this is a recipe for disaster. Cocaine withdrawal and detox isn’t life-threatening, but it can be uncomfortable. Detoxing under medical supervision can ensure your experience is as safe and comfortable as possible.